A Caltech Library Service

Diffraction of Gaussian Laser Beams by a Semi-Infinite Plane

Pearson, J. E. and McGill, T. C. and Kurtin, S. and Yariv, A. (1969) Diffraction of Gaussian Laser Beams by a Semi-Infinite Plane. Journal of the Optical Society of America, 59 (11). pp. 1440-1445. ISSN 0030-3941.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Theoretical and experimental aspects of the diffraction of gaussian laser beams by the straight edge bounding an opaque plane are investigated. Theoretical analysis is based upon the Kirchhoff scalar wave theory in the Fresnel limit, assuming an incident electromagnetic field having spatial amplitude and phase variation appropriate to a fundamental-mode gaussian beam. Experimental observation consisting of irradiance as a function of position is in good agreement with this theory. Both theoretical and experimental results are found to depend strongly on gaussian-beam parameters.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© Copyright 1969 Optical Society of America. (Received 12 April 1969) [J.E.P. was a]Fannie and John Hertz Foundation doctoral fellow. Work supported by the Office of Naval Research through Contract Nonr (220-50).
Funding AgencyGrant Number
Fannie and John Hertz FoundationUNSPECIFIED
Office of Naval ResearchNonr (220-50)
Subject Keywords:diffraction; lasers
Issue or Number:11
Record Number:CaltechAUTHORS:PEAjosa69
Persistent URL:
Official Citation:J. E. PEARSON, T. C. MCGILL, S. KURTIN, and A. YARIV, "Diffraction of Gaussian Laser Beams by a Semi-Infinite Plane," J. Opt. Soc. Am. 59, 1440-1445 (1969)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:12363
Deposited By: Archive Administrator
Deposited On:13 Nov 2008 06:25
Last Modified:03 Oct 2019 00:27

Repository Staff Only: item control page